Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2006, 3:01 PM EDT for Hamilton County, Warren County, Washington County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 3:01 PM EDT (19:01 UTC)
- Expired
- May 30, 2006, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:20 PM EDT | TSTM WND DMG | Warrensburg, NY | TREES AND POWER LINES DOWN COUNTY WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 301901
SVRALY
NYC041-113-115-302000-
/O.NEW.KALY.SV.W.0013.060530T1901Z-060530T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN EAST CENTRAL NEW YORK
THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
GLENS FALLS
WESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK
SOUTHEASTERN HAMILTON COUNTY IN EASTERN NEW YORK
* UNTIL 400 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HAGUE TO WARRENSBURG TO 13 MILES NORTHEAST OF
SACANDAGA CAMPGROUND...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF WHITEHALL TO WARRENSBURG TO 12 MILES EAST OF
SPECULATOR...AND MOVING SOUTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HULETTS LANDING BY 320 PM EDT
LAKE GEORGE VILLAGE AND LAKE GEORGE BY 330 PM EDT
LAKE LUZERNE CAMPGROUND BY 335 PM EDT
SACANDAGA CAMPGROUND AND LAKE LUZERNE-HADLEY BY 345 PM EDT
WEST GLENS FALLS AND GLENS FALLS BY 400 PM EDT
THERE HAVE BEEN NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
THESE STORMS IN WARREN COUNTY
LAT...LON 4344 7344 4330 7360 4330 7360 4331 7365
4327 7367 4329 7370 4328 7373 4323 7377
4325 7383 4330 7382 4340 7389 4337 7416
4325 7415 4322 7429 4322 7429 4361 7428
4356 7377 4379 7351 4380 7343 4380 7343
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:47 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 30, 9:47 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 947 AM EDT TUE MAY 30 2006 .SHORT TERM /REST OF TODAY/... THIS UPDATE IS BASED PRIMARILY ON THE SATELLITE AND RADAR TRENDS THE PAST FEW HOURS. MOST OF THE FORECAST AREA IS UNDER SUNNY OR MOSTLY SUNNY CONDITIONS WITH PATCHY FOG BURNING OFF. ISOLD TSRAS HAVE NICKED THE SRN ADIRONDACKS. WE HAVE USED A MOSTLY SUNNY WORDING IN THE GRIDS UNTIL THE EARLY PM FOR MOST OF THE AREA WITH ISOLD SHRAS AND TSRAS FOR THE NRN TIER OF THE FCST AREA INTO THE EARLY PM. A BACK DOOR COLD FRONT IS SLOWLY MARCHING SW ACROSS ERN NEW ENGLAND. SFC OBSERVATIONS SHOW THE BOUNDARY BASED ON THE WINDSHIFT TO THE NORTHEAST TO KEEN-KORH-KBDL. THIS BOUNDARY COUPLED WITH ANOTHER H500 SHORTWAVE ROUNDING THE RIDGE NORTH OF LAKE HURON MAY FOCUS ISOLD-WDLY SCT SHRAS AND TSRAS IN THE AFTERNOON. SOME ISSUES FOR POTENTIAL DEEP CONVECTION ARE 0-6KM BULK SHEAR VALUES OF ONLY 20-25 KNOTS AND AN IMPRESSIVE CAP AT H900-850 ON THE KALY SOUNDING. THE H850 TEMP IS NEARLY 20C NO OTHER CHANGES BEYOND THE FIRST PERIOD. TEMP AND DEWPOINT HOURLY TRENDS UPDATED. WE DID PUT A FEW 90S IN THE MID HUDSON VALLEY TODAY WITH THE UPDATE. && .PREV DISCUSSION... /ISSUED 505 AM EDT TUE MAY 30 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... UPPER LEVEL RIDGE AND WARM HUMID AIR MASS NOW FIRMLY ENTRENCHED ACROSS THE FORECAST AND WILL BE THE DOMINANT WEATHER FEATURES THROUGH THIS PERIOD. A WEAK BACK DOOR COLD FRONT WILL TRY TO SLIP WESTWARD INTO THE EASTERN HALF OF THE FORECAST AREA TODAY...BUT MODELS...ESPECIALLY THE GFS...HAVE BACKED OFF FROM ANY SIGNIFICANT COOLING ACROSS THE REGION AS A RESULT OF THIS FRONT. THE NAM HAS CONSISTENTLY BEEN FORECASTING THE STRONGEST PUSH OF THIS AIR INTO THE REGION...BUT EVEN THE MET MOS FORECASTS FROM THE NAM MODEL SHOW HIGHS IN THE 80S AT ALL THE MET MOS SITES...EVEN ACROSS WESTERN NEW ENGLAND. THE MAV MOS HIGHS ARE IN THE MID AND UPPER 80S AND HAVE FORECAST CLOSE TO THOSE. THE MOST SIGNIFICANT IMPACT OF THIS BACK DOOR COLD FRONT WILL BE TO INCREASE SURFACE CONVERGENCE AND ALLOW CONVECTION TO FOCUS ACROSS THE REGION...ESPECIALLY TH NEW YORK PART OF THE FORECAST AREA. THIS PATTERN WILL CONTINUE INTO WEDNESDAY WHEN THE BACK DOOR FRONT WILL RETURN EASTWARD. EVEN WITH THIS BOUNDARY...CONVECTION SHOULD GENERALLY BE SCATTERED AND HAVE FORECAST NO HIGHER THAN CHANCE POPS TODAY THROUGH WEDNESDAY. WEDNESDAY NIGHT A MUCH STRONGER COLD FRONT WILL APPROACH FROM THE EASTERN GREAT LAKES AND MOVE INTO THE REGION THURSDAY. THIS WILL PROVIDE FOR MORE ORGANIZED AND WIDESPREAD CONVECTION GRADUALLY SHIFTING EASTWARD...WITH LIKELY POPS FORECAST FOR MOST OF REGION BY THURSDAY. WEAK WIND FLOWS WILL PRECLUDE ANY ORGANIZED STRONG OR SEVERE CONVECTION TODAY THROUGH WEDNESDAY...BUT AN ISOLATED PULSE STORM REACHING STRONG OR SEVERE LEVELS IS NOT COMPLETELY OUT OF THE QUESTION. DESPITE THE COLD FRONT ON THURSDAY...THE NAM BARELY FORECASTS CAPES OVER 1000 J/KG...SO AT THIS POINT SEVERE STORMS DO NOT APPEAR TO BE A THREAT ON THURSDAY AS WELL. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/ GFS FORECAST A POTENTIAL HEAVY RAIN EVEN THURSDAY NIGHT AND FRIDAY AS A WAVE FORMS ALONG THE FRONT AND THE ASSOCIATED UPPER LEVEL TROF TRIES TO CUTOFF. NAM HAS MUCH LESS RAINFALL. STILL TOO EARLY TO TAKE THE GFS SERIOUSLY SINCE IT HAS RECENTLY BEEN OVERDOING THE CUTTING OFF OF UPPER TROFS OVER OUR REGION. EXTENDED FORECAST GENERALLY LEFT ALONE WITH NO SIGNIFICANT CHANGES MADE. AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO TRACK SOUTHEAST INTO THE ADIRONDACKS...AND WILL AFFECT THE GFL AREA BETWEEN 09Z AND 11Z. CONSIDERING THE TIME OF DAY...ACKNOWLEDGING SHOWERS IN THE VICINITY OF GLENS FALLS EARLY THIS MORNING. ALL OTHER AREAS ARE EXPERIENCING FOG...AND GFL WILL BE MAINLY IN IFR CONDITIONS WHILE ALB AND POU ARE MOSTLY MVFR...WITH SOME BRIEF POSSIBLE IFR VISIBILITIES. CEILINGS SHOULD STAY IN VFR RANGE...EXCEPT WHERE IFR FOG CAUSES VERTICAL VISIBILITIES OF A FEW HUNDRED FEET. AFTER SUNRISE...CEILINGS AND VISIBILITIES BACK TO VFR EVERYWHERE. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON ALL AREAS WITH LOCAL CEILINGS AND VISIBILITIES MVFR IN THUNDERSTORMS. FIRE WEATHER... VERY WARM AND HUMID AIR MASS OVER THE REGION THROUGH WEDNESDAY WITH DEWPOINTS GENERALLY IN THE 60S. SCATTERED SHOWERS ARE POSSIBLE ANYTIME DURING THIS PERIOD...BUT MAINLY EACH AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT BETWEEN 50 AND 65 PERCENT BOTH TODAY AND WEDNESDAY...RECOVERING TO BETWEEN 85 AND 100 PERCENT TONIGHT. WINDS WILL BE LIGHT TODAY AND TONIGHT...GENERALLY FROM A SOUTH OR SOUTHEAST DIRECTION AT LESS THAN 10 MPH...AND SOUTH WINDS WEDNESDAY AT AROUND 10 MPH. HYDROLOGY... OTHER THAN LOCALLY HEAVY RAINFALL IN SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...NO WIDESPREAD RAINFALL TO CAUSE ANY FLOODING PROBLEMS. GENERALLY A QUARTER TO A HALF INCH OF RAIN CAN BE EXPECTED IN ANY THUNDERSTORM. LOCALLY OVER A HALF INCH OF RAIN IS POSSIBLE WHERE CLUSTERS OF SHOWERS AND STORMS DEVELOP...ESPECIALLY IN HIGHER TERRAIN. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
Hazardous weather outlook, May 30, 2:49 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 249 PM EDT TUE MAY 30 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311900- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 249 PM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 422 IN EFFECT UNTIL 10 PM EDT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES... IN NORTHERN CONNECTICUT LITCHFIELD IN WESTERN MASSACHUSETTS BERKSHIRE IN EAST CENTRAL NEW YORK ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...HERKIMER MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER WARREN AND WASHINGTON IN SOUTHERN VERMONT BENNINGTON AND WINDHAM
In the hours before
Special weather statement, May 30, 1:48 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT TUE MAY 30 2006 NYZ042-043-301815- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 148 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTH OF ROGERS ROCK CAMPGROUND TO 13 MILES NORTHEAST OF ROGERS ROCK CAMPGROUND TO 6 MILES NORTH OF BOLTON LANDING TO WARRENSBURG TO 35 MILES WEST OF WARRENSBURG...OR ALONG A LINE EXTENDING FROM VERGENNES TO 9 MILES SOUTHWEST OF MIDDLEBURY TO 12 MILES NORTHWEST OF WHITEHALL TO WARRENSBURG TO 15 MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... WARRENSBURG BY 155 PM EDT BOLTON LANDING BY 205 PM EDT HULETTS LANDING BY 210 PM EDT SNYDER
Local storm report, May 30, 2:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WELLS 43.39N 74.29W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
0230 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
0230 PM TSTM WND DMG ARIETTA 43.25N 74.52W
05/30/2006 HAMILTON NY LAW ENFORCEMENT
POWERLINES DOWN
&&
JQUINLANThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| May 30, 2:12 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 63 min |
| May 30, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 66 min |
| May 30, 3:35 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 55 min |
| May 30, 3:39 PM EDT | Tornado Warning | ALY | Fulton | 35 min |
| May 30, 4:01 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 59 min |
| May 30, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 51 min |
| May 30, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 56 min |
| May 30, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 57 min |
| May 30, 5:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 31 min |
| May 30, 6:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 51 min |
| May 30, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.